A Caltech Library Service

Approximate Solutions for Nonlinear Random Vibration Problems

Polidori, David C. and Beck, James L. (1996) Approximate Solutions for Nonlinear Random Vibration Problems. Probabilistic Engineering Mechanics, 11 (3). pp. 179-185. ISSN 0266-8920. doi:10.1016/0266-8920(96)00011-2.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


Two methods are described for obtaining approximate solutions to non-linear random vibration problems. The first method approximates the non-linear system with the linear system whose corresponding probability density function best solves the Fokker-Planck equation associated with the non-linear system. In the second method, a class of non-linear systems with known solutions to the Fokker-Planck equation is used to best approximate the non-linear system of interest. Two illustrative examples are presented and the results are compared with existing methods.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:Copyright © 1996 Elsevier Science Ltd. The authors wish to thank Dr T. K. Caughey and Dr C. Papadimitriou for their helpful comments. We also thank Dr G. Q. Cai for the simulation results used in Section 6.
Issue or Number:3
Record Number:CaltechAUTHORS:20120829-153106686
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:33691
Deposited By: Carmen Nemer-Sirois
Deposited On:30 Aug 2012 18:03
Last Modified:09 Nov 2021 21:36

Repository Staff Only: item control page